MAUDE Adverse Event Report: BECTON DICKINSON & CO (FRANKLIN LAKES) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BECTON DICKINSON & CO (FRANKLIN LAKES) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 367297
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9: device available for evaluation: yes.H.3: device eval by manufacturer? yes.D.9: returned to manufacturer on: 15-apr-2026.G.4.Pma / 510(k)#: k252506.Investigation summary: bd received five customer samples and two photos for evaluation.Review of the photos did not display the reported failure mode of insufficient blood flow for the incident lot.The five customer samples, along with 50 retention samples from bd inventory, were evaluated through visual examination, and no issues related to insufficient blood flow were observed, all samples met applicable specifications.Also, the five customer samples, together with eight retention samples from bd inventory, were evaluated by functional testing, and no issues associated with insufficient blood flow were identified, all samples met specifications.A review of the device history record (dhr) for the incident lot confirmed that all product specifications and lot release requirements were met, with no related quality issues identified during manufacturing.Based on the available information, this complaint could not be confirmed for the reported failure mode of insufficient blood flow, and no root cause could be identified.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported while using bd vacutainer® safety-lok¿ blood collection set, resistance is seen during blood draw using an unspecified number of devices.When the nurse engages the yellow needle shield, any blood that is in the tubing shoots out of the needle.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
The manufacturing location for this product is (nipro).This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BECTON DICKINSON & CO (FRANKLIN LAKES)
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON & CO (FRANKLIN LAKES)
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
anand singh
1 becton drive
franklin lakes, NJ 07417
2018475186
MDR Report Key24778572
Report Number2243072-2026-00254
Device Sequence Number15961557
Product Code JKA
UDI-Device Identifier30382903672975
UDI-Public(01)30382903672975(17)280831(10)25J2581
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367297
Device Lot Number25J2581
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown